Forum

× Welcome click the New Topic button to post

New to the website

4 years 4 months ago #46752 by sara.anne
Carol, the good news is that this "discomfort" tells you that the BCG is doing something!!! However, it is hard to take sometimes. If the side effects get to be too much, the dose of BCG can be lowered; even 1/10th the original strength has been shown to be effective. I was down to 1/3 by the time I was through the maintenance series.

My urologist told me something interesting. He said that the dose of BCG has no scientific basis (ie, clinical trials) behind it. That just happened to be the commercially available preparation at the time it was beginning to be used and shown to be effective in treating bladder cancer. So there is no "MAGIC" rule that says that you have to stay with the initial dose.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

4 years 4 months ago #46751 by carol58
Sara Anne,

Thank you for sharing your most valuable information. I finally started the bcg on July 31st. The first one was a walk in the park compared to the 2nd one. This is not very pleasant to say the least! Once it came time to hit the bathroom it was on!! The razor blade/burning/urgency feeling was back!! I had to take a pain pill!! Today I feel whooped! My nurse said on Thursday that the 4th treatment gets pretty tough. I know I have to get through it but holy cow!

Thank you again!

Carol58

Please Log in or Create an account to join the conversation.

4 years 5 months ago #46578 by carol58
Thank you Hudsongrl!

I will definitely ask my doctor about flexarill. I am starting to feel somewhat better after the addition of the myrbetrig. It has finally kicked in somewhat. Now just Anxiously waiting to start the bcg.

Thank you for your suggestion!

Carol58
Stage 1 Grade 3 BC
2 turbts

Please Log in or Create an account to join the conversation.

4 years 5 months ago #46556 by Hudsongrl
Carol, my hubby is a bladder cancer patient....but i have interstital cystitis which ia another painful bladder condition. I take flexeril a muscle relaxant when it flares. I am wondering if something like that might calm your bladder down...it could be spasming causing your frequent urge to urinate. The flexeril helps me with that, but i take it only at night as it makes me sleepy. Just a thought .
The following user(s) said Thank You: carol58

Please Log in or Create an account to join the conversation.

4 years 5 months ago #46554 by carol58
Hi and Happy Independence day to all!

Hope everyone is well!

As I posted previously I was scheduled for a Doctor's visit on 6/24 to discuss my BCG treatments. Well it is not going to start until July 24th as I am having too much pain and the urge is aweful. My Dr said I have a very "Unhappy Bladder."it could be from the mytomyicin and then going back in to biopsy in June. He stated that the BCG would make it worse. This is extremely uncomfortable and I am tired all of the time. Maybe chalk some of the tiredness to getting up every night and going every hour. He did double the enablex and add myrbetrig. I don't feel that they are helping. It has been 2 months since the initial TURBT and 1 month since the biopsies and now I'm worried that something could be brewing while I wait. :-(

Thanks,
Carol 58
Stage 1 grade 3 bc
TURBT with Mytomyicin

Please Log in or Create an account to join the conversation.

4 years 6 months ago #46435 by Flamenco.
Hi Carol,
I had same diagnosis as you in 2006, and am still here and life is good. I had a series if mytomycin treatments, and have to say the side effects, whilst definitely not unbearable lasted for about 12 months( a day or two not good , but mild cistitis like effects for much longer).The most time I had to take off work was the afternoons of the treatment. Don·t worry about the " catheter part" of bcg treatment- the amount of the liquid they put in your bladder is very small, and a tiny,tiny tube is used to put it in. Side effects vary from person to person, but for me, so far have not been too bad.Good luck on the 24th, with the start of your treatment, and feel free to bend our ears whenever you fel like it!
Diane
The following user(s) said Thank You: carol58

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 2 Users and 336 Guests 
Alan's AvatarAlan, Finalman2's AvatarFinalman2

Legend: Site Administrator Global Moderator Moderator Banned User Guest

Statistics

Total Messages: 50861 Total Sections: 1 Today Open: 0 Today Total Answer: 2
Total Subjects: 6516 Total Categories: 11 Yesterday Open: 1 Yesterday Total Answer: 8
Total Users: 7776 Latest User: Judykat
Powered by Kunena Forum